I need knee surgury and am afraid because of the statins

A message board to discuss personal experiences of Lipitor and its effects.

I need knee surgury and am afraid because of the statins

Postby bunnylady » Thu Jun 15, 2006 6:58 pm

I was hit head on by a drunk driver in 1979 when I was 30 years old- Broke both my knees and small fractures in both feet- Over the years the cartiledge has worn away and am now bone on bone- Docs told me to wait until I'm 60 as replacements last 20 years- I started Lipitor last year and felt good until about Jan 06- I felt like my muscles were wasting away- no strength and then I noticed the cortizone shots in my knees were having no effect anymore and I was lying to get them every 8 weeks or so- I am so bad I decided to see a surgeon and we are scheduling surgery for end of July on my right knee. I told my internist I believed Lipitor was responsible for many things that he knew were happening to me and I was going off it- 4 weeks later he put me on 10 mg Crestor and within 3 days I thought I was dying- the knee pain became unbearable- - it actually shot down my shins and Monday of this weak I was bedridden- I started gulping down L-Carnitine and CoQ10 and yesterday and today am good but knees are still awful-

I am going to tell my knee doctor about this- but what do you thinnk- will I be okay under the knife- if he cuts my knee muscles and ligaments will they recover- I can barely go shopping- its a real struggle- do I wait or go for it- or will I heal really slowly?

Oh I've had mosquito bites for over a month that grew red with red circles around the wounds- now in 2 days the redness is gone and they are actually healing- and I know its Q10 and L-Carnitine

Thanks, Patty Kovell
Austin Texas
bunnylady
 
Posts: 135
Joined: Tue Jun 06, 2006 11:49 pm

Postby Darrell » Fri Jun 16, 2006 10:45 am

That prednisone you were on (referenced in a posting earlier this week) is an immune system suppressant. That may have accounted for the slow healing of your mosquito bites. It's a powerful systemic medicine that really requires a doctor's supervision for a lot of reasons and needs to be tapered off slowly.
Darrell
 
Posts: 341
Joined: Wed Dec 07, 2005 1:25 pm
Location: USA


Return to Lipitor (atorvastatin)

Who is online

Users browsing this forum: Bing [Bot] and 1 guest

cron